The AMS website will be down for maintenance on May 23 between 6:00am - 8:00am EDT. For questions please contact AMS Customer Service at or (800) 321-4267 (U.S. & Canada), (401) 455-4000 (Worldwide).


Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)



An inequality for sections and projections of a convex set

Author: Jonathan E. Spingarn
Journal: Proc. Amer. Math. Soc. 118 (1993), 1219-1224
MSC: Primary 52A39; Secondary 52A40
MathSciNet review: 1184087
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: Let $ K \subset {{\mathbf{R}}^d}$ be a convex body, $ \gamma $ its center of mass. For $ \Lambda \subset {{\mathbf{R}}^d}$ a subspace of dimension $ d - k$, we establish the inequality

$\displaystyle {\operatorname{Vol} _d}(K) \leqslant {\operatorname{Vol} _{d - k}}(K\vert\Lambda ){\operatorname{Vol} _k}((K - \gamma ) \cap {\Lambda ^ \bot })$

(where $ K\vert\Lambda $ denotes orthogonal projection of $ K$ onto $ \Lambda $). Equality holds only if each $ k$-dimensional section of $ K$ parallel to $ {\Lambda ^ \bot }$ is a translate of $ (K - \gamma ) \cap {\Lambda ^ \bot }$.

References [Enhancements On Off] (What's this?)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 52A39, 52A40

Retrieve articles in all journals with MSC: 52A39, 52A40

Additional Information

Article copyright: © Copyright 1993 American Mathematical Society

American Mathematical Society